Concerta concerns

Home Welcome to the ADDitude Forums For Adults Concerta concerns

Tagged: 

Viewing 3 reply threads
  • Author
    Posts
    • #120990
      Daniel200
      Participant

      I have been diagnosed with adhd (inattentive) for 3/4 months, I was perscribed 18mg concerta, from which I saw no noticeable effect, so I was put on 36mg with which I did see some effects like concentration/alertness, so (4 weeks later) I thought I’d try 56mg which I’ve been on for a couple of weeks…I’ve been feeling lethargic and unmotivated and also mire reluctant to spend time with people (groups outside of my closest friends and family like church etc). Should I reduce the dose, give it more time or try another stimulant?

    • #121186
      Penny Williams
      Keymaster

      You need to talk to your prescribing doctor. You should not adjust the way you take medication without discussing it with your doctor first. It does sound like the 54 mg dose is too high.

      Penny
      ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism

    • #121825
      Julez101
      Participant

      72MG of concerta is a recommended maximum per day. 54MG is not too high of a dose and I too have tried to find my sweet spot. Wether you decide to up your dose somewhat or lower it is up to you. I too am on concerta. I also upped my dose without my doctors consent and have been on 36MG a day for some time now. I found that 54MG is a little bit too much for me and I tend to lose focus and feel somewhat spaced out. Try to go stay at 36MG or if you are gonna up your dose then do so when you know you’re gonna be very busy and focused. I found that when using concerta and not stimulating my brain I feel weird and wired. When I am extremely overwhelmed with work etc and I up my dose I find that it works extremely well so if you are gonna try to up your dose, be sure that it is when your ADHD symptoms are at its worst.

      Had a psychotic episode a while back on concerta and to be honest I am personally not too happy on this medication. It brings on tinnitus, my anxiety levels rise and my doctor will put me on proper amphetamines as of August. Hang in there, we all need to try different strokes and I do hope you find your sweet spot soon.

      Kind regards

    • #123737
      AnnaMari
      Participant

      I would talk about your motivation and symptoms with your doctor/psychiatrist. From my experience- concerta is the best balance for me, but I’ll tell you (for me) it’s a gentler drug than the adderal or ritalin -at least for me. For me, adderall really hits me like a freight train when it starts working, but also wears off in a moment like turning off a light. Concerta always kinda faded in and then faded out for me- and I think it does “just enough” to get me by- so I don’t feel like a working machine.
      My advice- is just talk to your doctor. Lowering the dose might be the fix, a different medication might work better, I don’t know. But I will say, I have never had any ADHD medication make me more lethargic or more unmotivated. But that’s just my experience. Hope it helps!

Viewing 3 reply threads

You must be logged in to reply to this topic.